Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What is the cure for COPD with lungs pressing on the stomach ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
i have copd and my lungs press on my stomack , any relief
Posted Fri, 4 May 2012 in Lung and Chest disorders
Answered by Dr. Robert Galamaga 2 hours later
Hello XXXXXXX and thank you for your query.

When you tell me you have COPD, I assume you have seen a primary physician and perhaps a lung specialist. COPD is a chronic process as you know which is related to past smoking. In this process, the lung has an impaired ability to exchange oxygen for carbon dioxide in the circulation within the lungs.

In a person with COPD, the lungs are what refer to as hyperinflated and can indeed press on the other organs of the body such as the stomach. I imagine if you are feeling this sensation progressively or if it is worsening, then you may be experiencing an exacerbation of your COPD. Exacerbations can be caused by a number of things including viral or bacterial infection or allergens.

I can assume also that your doctors have prescribed you medications such as Albuterol, Spiriva, or Advair. These medications help to minimize the discomfort associated with COPD and improve the ability of the lungs to function. Occasionally we have to give additional meds such as prednisone or antibiotics in the event that a patient is feeling progressively worse over time.

My comments here are general. If you have a followup question, please include any medications which you have been prescribed and the results of any recent pulmonary function testing.
XXXXXXX I thank you again for your query, I hope this answer has been adequate and informative. I am available for your followups.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor